Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 263, NWS Jacksonville, FL

November 22, 2009Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 22, 2009, 2:17 PM EST for Marion County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2009, 2:17 PM EST (19:17 UTC)
Expired
Nov 22, 2009, 3:15 PM EST
In force
58 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 9:30 AM EST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 22, 9:30 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EST SUN NOV 22 2009

...POSSIBILITY OF ISOLATED STRONG STORMS...

.UPDATE...A WARM FRONT STRETCHES NE-SW ACROSS OUR N FL ZONES WITH A
BROADENING SURFACE LOW NEAR THE MS/AL GULF COAST. A SURFACE HIGH
PRESSURE WEDGE CONTINUES DOWN THE SE ATLANTIC SEABOARD WITH COOL ENE
FLOW ACROSS OUR GA ZONES (TEMPS & DEW PTS IN THE LOW/MID
60S)...WHILE SOUTH OF THE WARM FRONT ACROSS OUR FL ZONES WARM AIR
ADVECTION HAS RAISED TEMPS AND DEW PTS INTO THE MID/UPR 60S AT MOST
LOCATIONS. CONVECTION HAS IMPACTED MOST OF OUR GA CWA THIS MORNING
WITH A BAND OF RAIN STRETCHING INLAND FROM THE GOMEX ACROSS OUR FL
ZONES FROM GNV TOWARD NIP. HAD AN ELEVATED STORM LAST HOUR WITH
DECENT MID LEVEL REFLECTIVITIES AND INBOUND VELOCITIES ACROSS WAYNE
AND INLAND GLYNN COUNTIES...BUT IT HAS LIFTED NE OUT OF OUR CWA.
WILL CONTINUE TO MONITOR PERSISTENT SUPERCELL IN THE GOMEX AND
POSSIBLE POP-UP TS THROUGH THE MORNING...BUT INITIAL FEELING IS THAT
THERE CONTINUES TO BE LIMITED SFC BASED INSTABILITY...THUS LIMITING
SVR WX POTENTIAL THROUGH EARLY AFTN.

FORECAST CHALLENGE WILL CONTINUE TO BE THE BATTLE BETWEEN THE WEDGE
AND THE WARM FRONT. WILL CONTINUE TO LEAN TOWARD THE NAM12 WHICH DID
A GOOD JOB YESTERDAY POSITIONING THE WARM FRONT ACROSS N FL THIS
MORNING. THIS AFTN THE BOUNDARY MAY SHIFT SLIGHTLY FARTHER N...BUT
IT WILL BE WEAKENING AND LIKELY NOT MOVE MUCH FARTHER N THAN THE
FL-GA STATELINE. IF SOME INSOLATION CAN OCCUR ALONG AND SOUTH OF THE
WARM FRONT TODAY ACROSS NE FL...THERE REMAINS THE POSSIBILITY OF
ISOLATED SEVERE STORMS DUE TO MODEST SFC BASED CAPES AROUND
1000-1200 J/KG AND SRH VALUES OF 150-200 M2/S2. SO...ALTHOUGH THREAT
OF SVR WX IS LOW...IT WILL EXIST THIS AFTN UNTIL FRONTAL INVERSION
DEVELOPS AS LOW PRESSURE RE-DEVELOPS OFFSHORE OF THE SE ATLANTIC
COAST THIS EVENING. WILL CONTINUE TO HEADLINE SVR WX POSSIBILITY IN THE
HWO.

&&

.AVIATION...SHOWERS ARE CURRENTLY EXPANDING ACROSS THE AREA...WITH
RAIN-COOLED ENVIRONMENT YIELDING LOWERING CEILINGS...WITH CEILING
HEIGHTS MAINLY BETWEEN 2500 AND 4000 FEET AS OF 9 AM EST. THE
EXCEPTION IS AT KSSI WHERE CEILINGS ARE AROUND 1000 FEET AGL AS
STRONG NORTHEAST WEDGE CONTINUES TO IMPACT THE SOUTHEAST GEORGIA
COAST. A WARM FRONT CURRENTLY RESIDES NEAR THE STATE LINE AS THIS
FEATURE IN CONCERT WITH INCREASING ENERGY WITH APPROACHING LOW
PRESSURE SYSTEM WILL LIKELY PROMOTE EVEN LOWER CEILINGS DURING THE
COURSE OF THE DAY AND HAVE INCLUDED MVFR/IFR CONDITIONS FOR THIS TAF
CYCLE. ADDITIONALLY...CANNOT RULE OUT ISOLATED THUNDERSTORMS
TODAY.

&&

.MARINE...NORTHEAST WEDGE REMAINS STRONG ACROSS THE SOUTHEAST
GEORGIA COASTAL WATERS WITH BUOY 41008 RESORTING 21G27KT. A SURFACE
WARM FRONT CURRENTLY RESIDES NEAR THE STATE LINE...WITH BUOY 41012
REPORTING SOUTHEAST WINDS 15 KNOTS. THIS FRONTAL BOUNDARY WILL
CONTINUE TO ADVANCE SLOWLY NORTHWARD THE BALANCE OF TODAY...WITH AN
OPEN WAVE/SURFACE LOW FORECAST TO DEVELOP OVER THE SOUTHEAST U.S.
ATLANTIC WATERS...ALONG AFOREMENTIONED FRONTAL BOUNDARY. WILL
CONTINUE TO SEGMENT NEARSHORE/OFFSHORE LEGS AS WELL AS SEGMENTING
FL/GA MARINE ZONES DUE TO VARIABLE WIND DIRECTION/WIND SPEED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  48  64  47 /  90  30  10  10
SSI  65  57  68  52 /  70  50  10  10
JAX  69  57  75  51 /  70  50  10  10
SGJ  75  64  76  57 /  50  50  10  10
GNV  77  59  78  53 /  60  50  10  10
OCF  79  61  79  55 /  60  50  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI/ZAPPE/WALKER
Hazardous weather outlook, Nov 22, 4:12 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 AM EST SUN NOV 22 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
412 AM EST SUN NOV 22 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FEW STRONG OR SEVERE STORMS POSSIBLE ACROSS NORTHEAST
FLORIDA THIS AFTERNOON...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

...PATCHY DENSE FOG TONIGHT...

LINGERING LONG PERIOD SWELLS WILL KEEP AN ENHANCED RISK OF RIP
CURRENTS AT LOCAL BEACHES. REFER TO THE SURF ZONE FORECAST FOR
MORE DETAILS.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AS LOW
PRESSURE AND AN ASSOCIATED WARM FRONT APPROACH THE LOCAL AREA.
A FEW STORMS MAY POSSIBLY BECOME BRIEFLY STRONG OR SEVERE ACROSS
NORTHEAST FLORIDA THIS AFTERNOON. THE MAIN CONCERNS ARE ISOLATED
TORNADOES AND STRONG WINDS.

PATCHY DENSE FOG IS EXPECTED LATER TONIGHT INTO MONDAY MORNING. THE
VISIBILITY MAY BE LOCALLY REDUCED TO A QUARTER OF A MILE OR LESS AT
TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY...

PATCHY DENSE FOG IS EXPECTED LATE MONDAY NIGHT INTO TUESDAY MORNING.
THE VISIBILITY MAY BE LOCALLY REDUCED TO A QUARTER OF A MILE OR LESS
AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Nov 22, 12:31 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1231 PM EST SUN NOV 22 2009

GAZ150-221815-
WARE-
1231 PM EST SUN NOV 22 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL WARE
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 115 PM EST...

AT 1231 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 11 MILES SOUTH OF WAYCROSS...MOVING NORTHEAST
AT 15 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WAYCROSS...SUNNYSIDE AND DEENWOOD THROUGH 115 PM EST. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3122 8228 3121 8227 3119 8228 3116 8221
      3101 8233 3102 8238 3104 8243 3126 8237
TIME...MOT...LOC 1731Z 206DEG 14KT 3105 8237

ZAPPE
Special weather statement, Nov 22, 12:32 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EST SUN NOV 22 2009

GAZ152-164-221815-
BRANTLEY-CHARLTON-
1232 PM EST SUN NOV 22 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON
AND CENTRAL BRANTLEY COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 115 PM EST...

AT 1232 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES NORTH OF RACE POND...OR 10 MILES SOUTH
OF HOBOKEN...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND RACE POND...HICKOX...NAHUNTA...RAYBON...ATKINSON
AND HORTENSE THROUGH 115 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3097 8209 3101 8217 3102 8214 3107 8219
      3128 8204 3128 8200 3130 8197 3131 8198
      3132 8200 3134 8199 3128 8177
TIME...MOT...LOC 1732Z 213DEG 30KT 3105 8213

ZAPPE
Special weather statement, Nov 22, 1:11 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
111 PM EST SUN NOV 22 2009

GAZ136-152-221900-
BRANTLEY-WAYNE-
111 PM EST SUN NOV 22 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BRANTLEY
AND SOUTHEASTERN WAYNE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 200 PM EST...

AT 111 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF NAHUNTA...
MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NAHUNTA AND ATKINSON THROUGH 200 PM EST. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3140 8169 3137 8170 3136 8169 3133 8172
      3129 8172 3112 8189 3119 8200 3147 8182
TIME...MOT...LOC 1811Z 214DEG 22KT 3117 8193

ZAPPE
Special weather statement, Nov 22, 1:16 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EST SUN NOV 22 2009

GAZ136-152-153-221900-
BRANTLEY-INLAND GLYNN-WAYNE-
116 PM EST SUN NOV 22 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 200 PM EST...

AT 116 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF MOUNT PLEASANT...OR 13
MILES SOUTH OF GARDI...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND EVERETT AND MOUNT PLEASANT THROUGH 200
PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3155 8166 3150 8164 3148 8161 3143 8159
      3129 8174 3133 8183 3136 8184 3137 8186
      3157 8170 3156 8169
TIME...MOT...LOC 1816Z 222DEG 15KT 3135 8178

ZAPPE
Special weather statement, Nov 22, 1:58 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EST SUN NOV 22 2009

FLZ040-221945-
MARION-
158 PM EST SUN NOV 22 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EST...

AT 158 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF SUMMERFIELD...OR 15 MILES
EAST OF BEVERLY HILLS...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SUMMERFIELD AND LAKE WEIR THROUGH 245 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2898 8232 2908 8197 2895 8194 2895 8230
TIME...MOT...LOC 1858Z 256DEG 16KT 2893 8222

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 1:58 PM ESTSpecial Weather StatementJAXMarion47 min
Nov 22, 3:28 PM ESTAreal Flood AdvisoryJAXMarion92 min
Nov 22, 7:44 AM ESTSpecial Weather StatementJAXWayne31 min
Nov 22, 12:31 PM ESTSpecial Weather StatementJAXWare44 min
Nov 22, 12:32 PM ESTSpecial Weather StatementJAXBrantley43 min
Nov 22, 1:11 PM ESTSpecial Weather StatementJAXBrantley49 min
Nov 22, 1:16 PM ESTSpecial Weather StatementJAXWayne44 min
Nov 22, 1:18 PM ESTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.